This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Is there an Alternative to Bupropion ER with similar no sexual side effects if allergic?
I am being treated for the first time by a psychiatrist for my depression/ anxiety. I have been dealing with this since early adolecence and I am now in my late 20's. I have had 2-3 episodes of Major depression during that time , and possibly 2 episodes of a (light mania?). I am not sure if I am bi-polar.
I was treated for postpartum depression after my second son and put on Paxil for anxiety with mild depression 4 years ago. I took Paxil for approx 6 months , and found it extremly helpful in my mood and anxiety, 40 mg , seemed to have a sedative effect on me,which was tolerable, but it gave me sexual side effects , in which not only did I have no desire or ability to orgasm, it also numbed my genitals completly . Even after I quite taking the Paxil my sexual problems remained but so did the positive effects ,for at least 2 years after.
Since last winter of 2006 I have felt the depression feelings coming slowly back(the depression is worse or starts in the winter). I have recently for the last few months went into the worst depression since highschool.
I am on Bupropion 150 mg for 1 week and already I am having sex with my husband that feels like it did before the Paxil more than 4 years ago , However on the 9th day , the 2nd day of uping my dosage to 300 mg I broke out in a non-itchy rash everywhere and had tingling in my throat with very slight closing, nothing scary just slightly uncomfortable.
Of course I called the DR. and she said to stop taking it, so I did , and the rash went away, and so did the throat discomfort
I am not ready to give up on this medication, I am feeling good on it, and the sexual desire and capability of feeling has come back where I was numb before.I have more mental clarity as well, and more energy.
Is it possibly that I am allergic to the Dye in the pill or is there a similar alternative to this medication? I am desperate, and willing to try another color , or brand, or brand name of the medication.
I do not think I am the one to answer this question. On one hand, I understand why you want to continue with the medication, on the other hand, allergic reactions can be serious. Sorting out whether the reaction is dose related, or related to some ingredient of the extended release package, is something for you and your doctor to do together,and carefully. Please don't experiment on your own, or simply react to something you have read about the product.
I agree with Dr. Gould. However, if you were doing OK with the 150 mg dose, you may want to talk to your doc about staying on that dose, unless of course the rash come back, and putting you on a second antidepressant. I currently am on Remeron and that along with a beta blocker that I am on cause me serious ejaculation problems. After he added the Wellbutrin XL 150 mg, 10 days later my sex life with my wife was like old times and I could ejaculate again. I am hoping that this will solve that problem.
I was also wondering if you are taking the generic form of the drug because you were wondering about changing the color. If you are taking the generic you might want to ask your doctor about putting on the non-generic Wellbutrin.
I had extreme success with the Wellbutrin. I also had an allergy reaction and was told i could never take it again and having been unable to find anything like that to help me since. My doctor refuses to let me take it now and the other drugs don't work like this one did. it was like having a real life with energy and a sex life, it was great . so if anyone hears of anything that works in the same fashion as wellbutrin please post it . thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.